Alert archive / Illinois / River Flood Warnings in 2014

River Flood Warning 65, NWS St. Louis, MO

June 11, 2014Calhoun County, Greene County, Jersey County, Illinois

NWS St. Louis, MO issued this river flood warning at Jun 11, 2014, 11:58 AM CDT for Calhoun County, Greene County, Jersey County, Illinois. It took effect at Jun 11, 2014, 4:00 PM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jun 11, 2014, 11:58 AM CDT (16:58 UTC)
In effect from
Jun 11, 2014, 4:00 PM CDT
Expired
Jun 16, 2014, 1:00 AM CDT
In force
4 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, IL, Greene County, IL, Jersey County, IL

The radar

The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at Hardin (HARI2). The gauge peaked at 24.91 ft at Jun 11, 2014, 3:00 PM CDT.

actionminormoderatemajor253006/1106/1206/1306/1406/1506/1606/17
Action stage
24 ft
Minor stage
25 ft
Moderate stage
31 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WGUS43 KLSX 111658
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CDT WED JUN 11 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Illinois... 

   Illinois River at
   ...Hardin

.This flood warning is a result of recent heavy rainfall...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-061-083-121658-
/O.NEW.KLSX.FL.W.0065.140611T2100Z-140616T0600Z/
/HARI2.1.ER.140611T2100Z.140613T0000Z.140615T0600Z.NO/
1158 AM CDT WED JUN 11 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Illinois River at Hardin
* from this afternoon to late Sunday night.
* At 11:30 AM Wednesday the stage was 24.8 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast:  The river is forecast to rise above flood stage late
  this afternoon and crest near 25.8 feet on Thursday evening. The
  river will fall below flood stage on Saturday night.
* Impact:  At 25.0 feet...Flood Stage.  Lowland flooding of 
  unprotected agricultural land begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/12  06/13  06/14  06/15  06/16

Illinois River
  Hardin          25.0   24.81      25.7   25.7   25.4   24.9   24.6


&&


LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
      3903 9062                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 11, 6:27 AM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, Jun 11, 6:27 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
627 AM CDT Wed Jun 11 2014

.SHORT TERM:  (Through Tonight)
Issued at 105 AM CDT Wed Jun 11 2014

Not a lot of changes from the prev forecast thru the period. Mdls
are in good agreement system continuing to pull newd out of the
region into the Great Lakes area. Precip shud come to an end today
from W to E as the upper trof moves newd. Believe clouds will be
slower to break up and have trended temps slightly cooler than the
warmer MOS today. Trended twd the cooler guidance tonight as
clouds shud clear out thru most of the night before moving back
into the region late tonight across the wrn portions of the CWA.

Tilly

.LONG TERM:  (Thursday through Tuesday)
Issued at 245 AM CDT Wed Jun 11 2014

Focus quickly turns to an approaching s/w and associated cdfnt on
Thursday. As the s/w crosses the Rockies, an MCS shud develop over
the Plains late tonight and move ewd. The main question will be
the track of the MCS that develops. Believe a more srn track is
more probable where higher instability is. However, with the sfc
fnt moving thru the region, the area shud destabilize enuf
allowing at least sct TSRA to develop. Have kept POPs in the
chance range for now.

Expect precip to be out of the region by Fri morning as sfc ridge
builds into the region. This ridge will leave the area dry and
bring cooler temps, remaining aob seasonal avg thru the weekend.

Mdls keep a sfc fnt in the region Sun thru the end of the forecast
period with a number of s/w moving thru the region. Kept likely
POPs for Sun thru the night as mdls suggested this forecast was
still on track. However, with uncertainty in fnt position and
timing of any given s/w, have kept POPs in the chance range for
Mon and beyond. With heights progd to rise early next week, have
trended temps warmer. Coverage of TSRA may have some impact on
temps. However, very little insolation shud allow temps to jump
quickly, especially with SW flow.

Tilly

&&

.AVIATION:  (For the 12z TAFs through 12z Thursday Morning)
Issued at 621 AM CDT Wed Jun 11 2014

Pesky upper-level low pressure system will finally begin to move
out of the region today with improving flight conditions. Low
ceilings are expected to rise to MVFR and then scatter out by
afternoon. Also a possibility of scattered showers redeveloping
late morning/early afternoon...but left mention out of TAFs for
now as better chance should reside over central
Illinois...east/northeast of terminals. Clear or mostly clear skies are
expected tonight with light winds as a surface ridge approaches.
Fog will likely become an issue...with KSUS being the most likely
candidate for IFR conditions.

Specifics for KSTL:

Pesky upper-level low pressure system will finally begin to move
out of the region today with improving flight conditions. Low
ceilings are expected to rise and then scatter out by afternoon.
Also a possibility of scattered showers redeveloping late
morning/early afternoon...but left mention out of TAF for now as
better chance should reside east of the Mississippi River. Clear
or mostly clear skies are expected tonight with light winds as a
surface ridge approaches. Some MVFR fog is probable due to moist
ground conditions.

Gosselin

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     79  65  84  63 /  40   5  30  30
Quincy          76  61  79  53 /  20  10  30  10
Columbia        77  62  78  57 /  20  10  40  20
Jefferson City  77  61  80  57 /  20  10  40  30
Salem           77  63  82  63 /  40   5  30  30
Farmington      77  61  82  63 /  20   5  30  50

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 11, 4:01 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
401 AM CDT WED JUN 11 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
401 AM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS WELL AS SUNDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:22 PM CDTFlash Flood WarningLSXMacoupin6 hr
Jun 10, 9:07 PM CDTRiver Flood WarningLSXJersey52 hr
Jun 11, 12:39 AM CDTAreal Flood AdvisoryLSXCalhoun, Greene, Jersey, Pike9 hr
Jun 11, 1:02 AM CDTFlash Flood WarningLSXGreene8 hr
Jun 11, 1:29 AM CDTFlash Flood WarningLSXMacoupin8 hr
Jun 11, 8:56 AM CDTAreal Flood WarningLSXGreene10 hr
Jun 11, 11:47 AM CDTRiver Flood WarningLSXJackson, Randolph5 days

Nearby

River Flood Warnings in Illinois, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.